MAUDE Adverse Event Report: MEDTRONIC, INC. WHOLEY WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC. WHOLEY WIRE; WIRE, GUIDE, CATHETER
Catalog Number WWFS35260
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It is reported that during a diagnostic coronary angiogram a small piece of plastic broke off a wholey guidewire.This occurred during the procedure.The vessel was reported as moderately calcified with no abnormalities reported in relation to anatomy.No patient injury was reported.
 
Additional Manufacturer Narrative
Image analysis the customer supplied images presented a wholey guidewire with fracture/shear damage at an unknown distance from the distal tip accompanied by a torn piece of material.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Device evaluation as received, the specimen consisted of one-1 each ew flpy str 260-035; returned coiled loose in a ¿zip-lock¿ style poly biohazard pouch within a ups shipper pouch.The returned specimen also included a torn piece.Dimensional verification: the specimen presented an overall length of 259.8 cm and a finished diameter of.03320¿ to.03330¿.A gage bushing certified to be.0350¿ passed over the length of the specimen.Observation findings: the specimen presented fracture/shear damage at 259.8cm from the distal tip.The specimen also presented bend damage of 3cm at the distal tip.All joints appeared to be correct and intact by visual examination and by non-destructive testing.Except where noted, the specimen device appeared visually and dimensionally correct.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
WHOLEY WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18623344
Report Number2182208-2024-00377
Device Sequence Number18003317
Product Code DQX
UDI-Device Identifier00763000185671
UDI-Public00763000185671
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K120863
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Catalogue NumberWWFS35260
Device Lot Number8467201
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2024
Supplement Date Received by Manufacturer03/27/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient SexUnknown
Patient Weight72 KG